Arizona, 2004Damaging Wind in Arizona, June 22, 2004
June 22, 2004 · NWS TWC · 1 event in 1 county or zone
A weak low pressure system off the western coast of Baja pulled moisture from Mexico northward into southeast Arizona. This increase in moisture lead to the development of isolated showers and thunderstorms over the eastern zones of southeast Arizona, including eastern pima county, in the afternoon and evening of June 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak low pressure system off the western coast of Baja pulled moisture from Mexico northward into southeast Arizona. This increase in moisture lead to the development of isolated showers and thunderstorms over the eastern zones of southeast Arizona, including eastern pima county, in the afternoon and evening of June 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 22, 1:45 PM MST, 1 hour earlier.
Area forecast discussion, Jun 22, 1:45 PM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST TUE JUN 22 2004
SOUTHEAST ARIZONA FORECAST DISCUSSION
.SYNOPSIS...AN INCREASE IN MOISTURE AHEAD OF A WEAK LOW PRESSURE
SYSTEM NEAR NORTHERN BAJA WILL CONTINUE TO BRING A CHANCE OF
THUNDERSTORMS THE NEXT FEW DAYS. A DRIER WEST TO SOUTHWEST FLOW WILL
DEVELOP LATER IN THE WEEK WITH THUNDERSTORM CHANCES ENDING BY THE
WEEKEND.
&&
.DISCUSSION...GOES SOUNDER ESTIMATES SUGGEST VALUES CLOSER TO 1 INCH
THAN THE MORNING SOUNDING SHOWED. CONVECTION FIRED OVER THE
MOUNTAINS EARLY...AND AFTERNOON SUGGESTING THE ABILITY TO SUPPORT
SOME VALLEY STORMS INTO THE EVENING HOURS. WEAK LOW NEAR NORTHERN
BAJA COMBINED WITH TEMPORARY CONSOLIDATION OF A HIGH CENTER JUST TO
OUR EAST UNDER THE LARGER SCALE RIDGE WILL HELP PUSH DEEPER MOISTURE
A LITTLE FURTHER WEST AND NORTH OVER THE NEXT 24 HOURS...INCREASING
THE CHANCE OF CONVECTION AND SPREADING THE COVERAGE A LITTLE FURTHER
WEST BY TOMORROW.
WEAKNESS IN THE FLOW WILL BE TO OUR EAST BY THE WEEKEND AS A
STRONGER HIGH CENTER OFF THE BAJA COAST DOMINATES OUR WEATHER WITH A
DRIER WESTERLY FLOW (REINFORCED BY A TROUGH PUSHING INTO THE PACIFIC
NORTHWEST. CONVECTION CONTINUING IN CENTRAL MEXICO EXTENDING UP
TOWARD WEST TEXAS...BUT THE MOISTURE SHOULD PUSH BACK OUT OF
SOUTHEAST ARIZONA OVER THE WEEKEND...AND OUT OF SONORA AND MUCH OF
CHIHUAHUA THE FIRST HALF OF THE WEEK.
&&
.FIRE WEATHER...MOISTURE FROM THE SOUTH WILL CONTINUE TO SEEP INTO
SOUTHERN ARIZONA OVER THE NEXT SEVERAL DAYS...INCREASING RH VALUES.
ISOLATED SHOWER AND THUNDERSTORM COVERAGE WILL BECOME SCATTERED AS
THE MOISTURE SPREADS NORTH AND WEST INTO WEDNESDAY. GENERALLY DRY
CONDITIONS ARE ONCE AGAIN EXPECTED OVER THE WEEKEND AND EARLY NEXT
WEEK AS THE CENTER OF THE HIGH SHIFTS INTO AN UNFAVORABLE POSITION
AND A DRY WEST TO SOUTHWEST FLOW RESUMES ACROSS ARIZONA.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
MEYER
Hazardous weather outlook, Jun 22, 11:30 AM MST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1130 AM MST TUE JUN 22 2004
AZZ019-029>035-231400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
1130 AM MST TUE JUN 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA
.DAY ONE...TODAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SYNOPSIS...MOISTURE WILL CONTINUE TO INCREASE FROM THE SOUTH OVER
THE NEXT 24 HOURS. THIS WILL LEAD TO AN INCREASE IN THUNDERSTORM
COVERAGE THIS AFTERNOON AND EVENING. EVEN WITH THE INCREASE IN
MOISTURE...THE LOWER ATMOSPHERE REMAINS RELATIVELY DRY...THUS THERE
REMAINS A RISK OF STRONG GUSTY WINDS IN THE VICINITY OF MOST STORMS.
THE PROBABILITY THAT ANY STORM WILL PRODUCE PRECIPITATION EXCEEDING
ONE INCH IS LOW.
DISCUSSION...COVERAGE WILL INCREASE FROM ISOLATED TO SCATTERED THIS
AFTERNOON AND EVENING...AS WELL AS SPREAD FURTHER WEST AND NORTH
THAN YESTERDAY. PRECIPITABLE WATER VALUES OVER 1 INCH ARE
ENCROACHING FROM THE SOUTH...THUS EXPECT WETTER STORMS THAN
YESTERDAY...BUT STILL BELOW WHAT ONE MIGHT EXPERIENCE LATER IN THE
SEASON. THE HIGHEST RAINFALL AMOUNT RECORDED YESTERDAY WAS JUST OVER
1/2 OF AN INCH...WE COULD SEE ONE OR TWO APPROACH THE 1 INCH MARK
THIS AFTERNOON AND EARLY EVENING. WITH A SHARP BOUNDARY BETWEEN THE
WET AND DRY AIR EXTENDING FROM THE WHITE MOUNTAINS SOUTHWEST TO NEAR
SAFFORD...TO NEAR TUCSON AND SOUTHWARD TO NEAR NOGALES...EXPECT A
FEW STRONG STORMS AS WELL...POSSIBLY APPROACHING SEVERE LEVELS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
WEAK LOW NEAR NORTHERN BAJA COMBINED WITH TEMPORARY CONSOLIDATION OF
A HIGH CENTER JUST TO OUR EAST UNDER THE LARGER SCALE RIDGE WILL
CONTINUE TO HELP PUSH DEEPER MOISTURE A LITTLE FURTHER WEST AND
NORTH WEDNESDAY...INCREASING THE CHANCE OF CONVECTION OVER MUCH OF
SOUTHEAST ARIZONA.
WEAKNESS IN THE FLOW WILL BE TO OUR EAST BY THE WEEKEND WITH A
STRONGER HIGH CENTER OFF THE BAJA COAST DOMINATING OUR WEATHER WITH
A DRIER WESTERLY FLOW...PUSHING MOISTURE OUT OF THE AREA.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Pima
- When
- June 22, 2:45 PM MST to 3:15 PM MST
- Where
- Pima County, 4 mi E of Tucson
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $1,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.233, -110.867
A microburst near the crossroads of Speedway and Pantano caused a roof to be partially torn off of a home and blown several hundred feet onto the roof of a neighboring home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Georgia, June 22, 2004$2.0 million · 50 kt wind · 2 events
- Lightning Strike in Florida, June 22, 2004$143,000 · 1 event
- Lightning Strike in Florida, June 22, 2004$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 22, 2004$25,000 · 50 kt wind · 4 events
- Hail in Montana, June 22, 20041.75 in hail · 15 events
- Flash Flooding in Texas, June 22 to 23, 2004$16,000 · 5 events
- Damaging Wind in Alabama, June 22, 2004$18,000 · 60 kt wind · 1 event
- Damaging Winds in South Carolina, June 22 to 23, 200460 kt wind · 13 events
- Damaging Wind in Alabama, June 22, 2004$16,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$13,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406734.